accutane dr duke elgin

Chronic pain: Expert discusses 'conflict' with using painkillers

We use your sign-up to provide content in ways you’ve consented to and to improve our understanding of you. This may include adverts from us and 3rd parties based on our understanding. You can unsubscribe at any time. More info

Everyday aches and pains are a fact of life but some people struggle more than others. Luckily, there are a plethora of over-the-counter painkillers that can take the edge off. One of the most commonly bought in the UK is ibuprofen.

Ibuprofen is an everyday painkiller for a range of aches and pains, including back pain, period pain, toothache.

It’s available as tablets and capsules, and as a syrup that you swallow. It also comes as a gel, mousse and spray that you rub into your skin.

Although the painkiller is overwhelmingly safe, it can “cause issues” if abused, warned Giulia Guerrini, the lead pharmacist from digital pharmacy www.medino.com.

She explained: “Ibuprofen is an effective anti-inflammatory that should be used in the short term to treat pain and reduce inflammation.

“However, retin a and clindamycin the medication can be extremely harsh on the stomach.”

Fortunately, side effects from short-term ibuprofen use can be “easily reversed”, said Ms Guerrini.

However, when used on a regular basis, “ibuprofen can cause anaemia due to bleeding inside of the stomach and can also increase your risk of a heart attack”, she warned.

How to avoid the risks

The NHS says: “If you’re taking tablets, take the lowest dose for the shortest time. Do not use it for more than 10 days unless you’ve spoken to your doctor.”

DON’T MISS
High blood sugar: The sweet treat to have one hour after waking [TIPS]
Dementia: 60p ingredient doubles risk of memory decline [ADVICE]
High cholesterol symptoms: The warning sign in your eye [INSIGHT]

The health body continues: “Do not use the gel, mousse or spray for more than two weeks without talking to your doctor.”

It also advises taking ibuprofen tablets and capsules with food or a drink of milk to reduce the chance of an upset stomach.

“Do not take it on an empty stomach.”

Ibuprofen is called by different brand names, including Nurofen, Brufen and Calprofen (syrup). Ibuprofen gel can be called Fenbid, Ibugel and Ibuleve.v

Can you take ibuprofen and paracetamol at the same time?

“Yes, you can take paracetamol and ibuprofen together if the recommended amount of either medicine on its own isn’t controlling your pain,” says Bupa.

The health body continues: “Start by taking either paracetamol or ibuprofen every few hours as described on the information that comes with your medicine.

“If it’s not working, you can add in the other medicine.”

If you’re unsure about what you can take, Bupa says to always check with your pharmacist.

How to alleviate pain without medication

Drugs are very good at getting rid of pain, but the nasty side effects can put many people off.

Luckily, there are alternative means. “Relaxation, meditation, positive thinking, and other mind-body techniques can help reduce your need for pain medication,” says Harvard Health.

In fact, research suggests that because pain involves both the mind and the body, mind-body therapies may have the capacity to alleviate pain by changing the way you perceive it.

“How you feel pain is influenced by your genetic makeup, emotions, personality, and lifestyle. It’s also influenced by past experience,” adds Bupa.

Source: Read Full Article